Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva & Truvada
May 24, 2006

I've just started treatment on Sustiva & Truvada 4 days ago and I'm starting to get "burning" headaches. Almost as if I had a fire inside my head. I'm still dizzy but that's getting better. Dreams are not vivid but frequent. And I'm still waking up in the middle of the night often. But the headache is the most intolerable feeling. I can't find "headaches" as being side effects to this combination. Did I miss something? They don't seem to be getting better, rather they're getting worse. Is this something that I should be concerned about or should it subside with time?

Also, aside from Garlic & St. John's Wort, is there any supplements or drugs (such as aspirin) that is not compatible with my regiment? This includes street drugs like Marijuana and Ectasy (and anything that may be "cut" with ectacy)

Thank you for your time.

-=-

Response from Dr. Henry

The symptoms you are experiencing most likely are dut to the Sustiva. For most patients those symptoms will diminish over the first 4 weeks (perhaps 10% have persistent annoying symptoms). St John's wort and garlic can decrease the effectiveness of Sustiva so it is not recommended to use those together unless the Sustiva levels are checked. Ectasy can also aggravate/precipitate central nervous system reactions so I recommend not using Ectasy ever but certainly not when already experiencing Sustiva side effects dyring the first month of use. KH



Previous
Mangosteen & AIDS ?
Next
DSPN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement